Effects of Birth control pills on you MAVers?!

I have been on birth control pills now going on 10 years. I have always been curious with my anxiety, depression, lack of sex drive, and Headaches if I should get off them. Then my gyno put me on ones with estrogen in the off week because I was getting migraines that week because the estrogen withdrawal from the birth control pills. So if I wasn’t on them in the first place I probably would be dropping down from sooo much estrogen so I probably would get them, hopefully lol. I still get the headaches though but not like i was during the last week of the pill pack. My audiologist said that if I have been on them this long that it’s probably better for me to stay on them because it is regulating my hormones. BUT all the added estrogen and stuff, they say it’s the same as your body being pregnant so how could it be good?! I am on a low dose birth control pill now but still it’s added estrogen. I have gotten aura before a couple times, once the vision loss zig zags etc. like three other times tingly numb face, tingly feet, tingly arm, all individual events. I know they say that is worse cause it makes you more likely to have a stroke. So my question to all you women who take birth control pills or used to what are your experiences with it effecting your MAV?!

I was on the birth control pill for years before MAV, then switched to a localized hormone IUD. When MAV started, I wanted to remove everything from my life that could potentially be triggering symptoms, so I took out the IUD. It made zero difference and I have often contemplated going back on the pill because I also get terrible PMS with fatigue that makes me feel worse with my MAV symptoms in addition to ovarian cysts. Some people on here will say they will absolutely not take birth control pills because it makes things worse (especially if you get traditional migraine headaches, which I do not) and others see no difference while on or off them. I’d say if you’re really contemplating it this strongly, give going off them a try. Some doctors would advise that it’s a good idea to give your body a break from artificial hormones even if you’re feeling healthy. If you don’t like how you feel, you can always go back.

The pill, I believe, is what started this whole nasty thing for me (got my first attack 2 months after starting it). I didn’t realize it truly was the cause until I went off of it to start fertility treatments (I have PCOS). I have felt much better since being off of it, but nowhere near 100% yet. I do not get the headaches, just the vertigo. I will never, ever go on the pill again, but will need to figure something out to help with the PCOS once I’m done nursing.

Hello! I wanted to revive this thread 10 years on, as im considering going on the pill to try to regulate my periods and prevent the horrid pre-period dizzies.

I’m curious to hear from old or newer members about their recent experiences. Do you take the pill/another hormonal contraceptive? If so, what brand, how long have you been taking it for and how does it affect your MAV? If you stopped taking it, how come?

1 Like